I gained 30 lbs in only 2-3 months while on Savella. I was married in July, and people say you gain weight when you get married. However, I didn't start gaining until the Savella. I did come off the med for other side effects, but I haven't been able to shead the weight or stick to a diet. I know all the right things to do, and have been able to have more self control in the past. Now, I don't know what's wrong with me. Any suggestions?
Hello Mama, Anti-depressants SSRI's generally speaking cause weight gain. IF this was your first one it could be that is the reason for weight gain. I know alot of ladies that had this problem. Could be it takes awhile for your metabolism to reset so you can start taking off the weight again. If you are on another SSRI that could be why you're not losing? mindy
Hi mamamimi... do you think that based on what you are saying, it might be a possibility that you have developed an under-active thyroid gland? If that WERE the case, then it would suggest why this weight has been persistent. You could take a walk to the doctor to have some tests run, to ascertain if this is an issue with you, if it seems illogical that the weight is sticking to you regardless. Also, bear in mind that if you are living in a cold region of the U.S., it is still officially winter, and we ALL tend to nibble a bit more when the weather is cold... it's SO hard to stick to a diet when you are sitting indoors, rather than outside in the warmth, isn't it!
And yes I do totally agree with the statement that you gain a few when you get married. The reason being that you are sitting down each night to more organized meals, you are probably eating more of the foods that your spouse eats (and let's face it - men are not worried about weight like us; THEY don't seem to fret about calorie-conscious meals, and you are cooking to please them!)... plus when you are settled, and happier, you do get the munchies a whole lot more... pass the chips sort of thing. MEN ARE A BAD EXAMPLE to us when it comes to dieting lol!
Now this most likely doesn't apply to you; but it does to me. I find that as you get older, your body DOES generally slow down it's metabolism, no matter how much exercise or discipline you exercise over your ways. I am 48, and in a real world, I probably can only consume 1,500 calories in order to maintain weight suitable for someone 5"6. And that is with a good old 5 mile brisk daily walk. We all imagine that a 2,000 calorie diet is what holds weight; but that's just an optimistic number for younger folks... someone in their 20's probably. So fairly or unfairly, if you need to shed some poundage, you have to look to the cals which you are eating-get a calorie book, and keep adding up constantly in your head, to discover what is your calorie threshold, and aim for a number which will cause you to lose weight. Exercise is a great way to speed up your metabolism; but I find that it does only that. Seldom have I seen it shed radical weight, for me anyway. It's dieting that counts.
So you raise an excellent point for us all... Spring is right around the corner, and not just yourself, but for us all, it's a great time of year to be thinking about getting fit and dropping a few! I am optimistic that now you've stopped the drug-causing agent, you'll get your metabolism and appetite back under control, provided that you don't have a medical (thyroid or pre-diabetes?) problem. Isn't the biggest thing being aware that you need to drop a bit of weight, and getting organized to do battle against the darned poundage anyway? You chose a great time of year to do this, I do feel that you can do it, even if it is a slow, steady loss to begin with. As with anything, awareness is the first step to fixing anything pertaining to us. But definitely take a walk to the dr. to ask him/her his advice, and to rule out medical issues too, in the event that there is something underlying with you. And good luck with the weight loss... it's never easy for a single one of us, so you are far from alone there! Kathleen
- Savella Information for Consumers
- Savella Information for Healthcare Professionals (includes dosage details)
- Side Effects of Savella (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Apr 2018 • 2 answers
Updated 14 Aug 2010 • 2 answers
Updated 26 Apr 2013 • 1 answer
Who has taken topamax and savella for fibromyalgia? I have just recently started the starter pack of
Updated 30 Jul 2013 • 4 answers
Can nuerontin cause you weight gain? I've gained over 70 lbs since I started taking it within a yea?
Updated 5 Jun 2018 • 2 answers